Alert archive / Texas / Flash Flood Watches in 2014
Flash Flood Watch 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Nov 3, 2014, 3:57 PM CST for 33 counties in Texas. It took effect at Nov 4, 2014, 6:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 3:57 PM CST (21:57 UTC)
- In effect from
- Nov 4, 2014, 6:00 PM CST
- Expired
- Nov 5, 2014, 3:34 PM CST
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WGUS64 KEWX 032157 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CST MON NOV 3 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS A GOOD PORTION OF SOUTH CENTRAL TEXAS TUESDAY NIGHT THROUGH WEDNESDAY MORNING... .AN UPPER LEVEL STORM SYSTEM...COLD FRONT AND INCREASING MOISTURE FROM THE GULF OF MEXICO AND MOISTURE FROM HURRICANE VANCE WILL BRING LOCALLY HEAVY RAINFALL TO PORTIONS OF SOUTH CENTRAL TEXAS LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. THE HEAVY RAINFALL IS EXPECTED TO OCCUR GENERALLY ALONG AND EAST OF INTERSTATE 35...AS WELL AS ALONG AND SOUTH OF U.S. HIGHWAY 90. RAINFALL AMOUNTS ARE EXPECTED TO BE HIGHEST TUESDAY NIGHT THROUGH WEDNESDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION. RAINFALL AMOUNTS WILL BEGIN TO DECREASE BY WEDNESDAY AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS UP TO 7 INCHES ARE POSSIBLE ACROSS THE WATCH AREA. FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS. TXC013-021-029-055-091-123-127-149-163-177-187-209-255-271-285- 287-323-325-453-463-491-493-507-041200- /O.NEW.KEWX.FF.A.0006.141105T0600Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-DIMMIT-FAYETTE-FRIO- GONZALES-GUADALUPE-HAYS-KARNES-KINNEY-LAVACA-LEE-MAVERICK-MEDINA- TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...CARRIZO SPRINGS...LA GRANGE... PEARSALL...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...EAGLE PASS...HONDO... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 357 PM CST MON NOV 3 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL... DEWITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING * AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
5 follow-up statements
804 WGUS64 KEWX 040913 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 AM CST TUE NOV 4 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING... .AN UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL INTERACT WITH UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY HURRICANE VANCE TO BRING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING. THE HEAVIEST RAINS ARE CURRENTLY EXPECTED TO BE ALONG A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST AS THE COLD FRONT MOVES THROUGH OUR AREA. RAINFALL AMOUNTS WILL DECREASE WEDNESDAY AFTERNOON AS THE FRONT MOVES WELL SOUTH OF OUR AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS. TXC019-031-053-137-171-259-265-299-385-465-042200- /O.EXB.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BLANCO-BURNET-EDWARDS-GILLESPIE-KENDALL-KERR-LLANO-REAL- VAL VERDE- INCLUDING THE CITIES OF...BANDERA...BLANCO...BURNET... ROCKSPRINGS...FREDERICKSBURG...BOERNE...KERRVILLE...LLANO... LEAKEY...DEL RIO 313 AM CST TUE NOV 4 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA...BLANCO...BURNET...EDWARDS... GILLESPIE...KENDALL...KERR...LLANO...REAL AND VAL VERDE. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TXC013-021-029-055-091-123-127-149-163-177-187-209-255-271-285- 287-323-325-453-463-491-493-507-042200- /O.EXT.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-DIMMIT-FAYETTE-FRIO- GONZALES-GUADALUPE-HAYS-KARNES-KINNEY-LAVACA-LEE-MAVERICK-MEDINA- TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... LOCKHART...NEW BRAUNFELS...CUERO...CARRIZO SPRINGS...LA GRANGE... PEARSALL...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...EAGLE PASS...HONDO... AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY 313 AM CST TUE NOV 4 2014 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES... KINNEY...LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE... WILLIAMSON...WILSON AND ZAVALA. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
980 WGUS64 KEWX 042122 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CST TUE NOV 4 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING... .AN UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL INTERACT WITH UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY TROPICAL STORM VANCE TO BRING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING. THE HEAVIEST RAINS ARE CURRENTLY EXPECTED TO BE ALONG A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST AS THE COLD FRONT MOVES THROUGH OUR AREA. RAINFALL AMOUNTS WILL DECREASE WEDNESDAY AFTERNOON AS THE FRONT MOVES WELL SOUTH OF OUR AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-050530- /O.CON.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 322 PM CST TUE NOV 4 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING * AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
489 WGUS64 KEWX 050450 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1050 PM CST TUE NOV 4 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH WEDNESDAY MORNING... .AN UPPER LEVEL STORM SYSTEM AND COLD FRONT IS INTERACTING WITH UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY TROPICAL STORM VANCE WHICH IS BRINGING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVERNIGHT TONIGHT THROUGH WEDNESDAY MORNING. THE HEAVIEST RAINS SO FAR HAVE OCCURRED ALONG A LINE FROM PEARSALL TO SAN ANTONIO TO CANYON LAKE. MORE HEAVY RAINS ARE POSSIBLE ALONG AND SOUTH OF THESE AREAS THROUGH WEDNESDAY MORNING. RAINFALL AMOUNTS WILL DECREASE WEDNESDAY AFTERNOON AS THE FRONT CONTINUES TO MOVE WELL SOUTH OF OUR AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-051800- /O.CON.KEWX.FF.A.0006.000000T0000Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 1050 PM CST TUE NOV 4 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH WEDNESDAY MORNING * AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
378 WGUS64 KEWX 051048 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 448 AM CST WED NOV 5 2014 ...HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES... .ABUNDANT TROPICAL MOISTURE FROM THE EASTERN PACIFIC WILL OVERRUN A COLD FRONT OVER THE COASTAL PLAINS TO PRODUCE LOCALLY HEAVY RAIN. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL REMAIN POSSIBLE ACROSS MOST AREAS WITH THE EXCEPTION OF THE NORTHERN HILL COUNTRY AND PARTS OF CENTRAL TEXAS. THE FLASH FLOOD POTENTIAL IS ALSO ENHANCED DUE TO HEAVY RAINS THAT OCCURRED ON TUESDAY...INCLUDING MUCH OF BEXAR...COMAL... KENDALL...AND GUADALUPE COUNTIES. ADDITIONAL DOWNPOURS OF 1 TO 2 INCHES OVER SOAKED SOILS COULD BE ENOUGH TO PRODUCE FLASH FLOODING OF SMALL STREAMS AND CREEKS...ROADWAYS...UNDERPASSES AND POOR DRAINAGE LOCATIONS. TXC053-299-453-491-051200- /O.CAN.KEWX.FF.A.0006.000000T0000Z-141105T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-LLANO-TRAVIS-WILLIAMSON- INCLUDING THE CITIES OF...BURNET...LLANO...AUSTIN...GEORGETOWN 448 AM CST WED NOV 5 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR BURNET...LLANO...TRAVIS AND WILLIAMSON COUNTIES HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAIN EXITS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY. HOWEVER...THE NORTHEAST PART OF THE HILL COUNTRY IS EXPECTED TO RECEIVE LESS THAN TWO INCHES OF NEW RAINFALL AMOUNTS THROUGH LATE THIS AFTERNOON. THIS IS BELOW THE ONE HOUR COUNTY FLASH FLOOD GUIDANCE. $$ TXC013-019-021-029-031-055-091-123-127-137-149-163-171-177-187- 209-255-259-265-271-285-287-323-325-385-463-465-493-507-060000- /O.EXT.KEWX.FF.A.0006.000000T0000Z-141106T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-REAL-UVALDE- VAL VERDE-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...LOCKHART...NEW BRAUNFELS...CUERO... CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... EAGLE PASS...HONDO...LEAKEY...UVALDE...DEL RIO...FLORESVILLE... CRYSTAL CITY 448 AM CST WED NOV 5 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BANDERA...BASTROP...BEXAR...BLANCO...CALDWELL...COMAL... DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...MAVERICK...MEDINA...REAL...UVALDE... VAL VERDE...WILSON AND ZAVALA. * THROUGH THIS AFTERNOON * AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH ISOLATED 2 TO 4 INCHES POSSIBLE ACROSS THE WATCH AREA. * FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
762 WGUS64 KEWX 052134 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CST WED NOV 5 2014 ...FLASH FLOOD WATCH CANCELLED... .RAINFALL RATES WILL BE LOWER FOR THE REMAINDER OF THE AFTERNOON SO THE THREAT FOR FLASH FLOODING HAS DIMINISHED. EXPECT THAT RAIN DURING THE REST OF THE AFTERNOON WILL FALL AT A RATE AND OVER A PERIOD THAT WILL NOT LEAD TO FLASH FLOODING. THEREFORE THE FLASH FLOOD WATCH IS CANCELLED. TXC013-019-021-029-031-055-091-123-127-137-149-163-171-177-187- 209-255-259-265-271-285-287-323-325-385-463-465-493-507-052245- /O.CAN.KEWX.FF.A.0006.000000T0000Z-141106T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS- KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-REAL-UVALDE- VAL VERDE-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...LOCKHART...NEW BRAUNFELS...CUERO... CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... EAGLE PASS...HONDO...LEAKEY...UVALDE...DEL RIO...FLORESVILLE... CRYSTAL CITY 334 PM CST WED NOV 5 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAINFALL FOR THE REMAINDER OF THE AFTERNOON WILL BE LIGHTER AND OVER A PERIOD LONG ENOUGH THAT FLASH FLOODING IS NO LONGER LIKELY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Nov 3, 3:31 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 3, 3:31 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CST MON NOV 3 2014 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... DEEP LAYER MOISTURE CONTINUES TO INCREASE ACROSS SOUTH CENTRAL TEXAS AS EVIDENCED BY PWAT VALUES DOUBLING BETWEEN 02/12Z-03/12Z ON THE DRT AND CRP SOUNDINGS. THIS INCREASE IN MOISTURE WILL LEAD TO ISOLATED...LIGHT SHOWERS THROUGH THIS AFTERNOON. RAIN SHOWERS SHOULD BECOME A LITTLE MORE WIDESPREAD TONIGHT AS THE LOW-LEVEL JET INCREASES. WE EXPECT MAINLY SHOWERS...BUT CAN/T RULE OUT A FEW THUNDERSTORMS GENERALLY NORTH OF A DEL RIO TO BURNET LINE. RAIN CHANCES CONTINUE TO INCREASE ON TUESDAY AS AN UPPER LEVEL TROUGH DROPS SOUTHWARD INTO NORTHERN MEXICO. RAIN CHANCES REMAIN HIGHEST ACROSS THE SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY ON TUESDAY AS THE COLD FRONT MOVES IN LATE IN THE AFTERNOON OR EARLY IN THE EVENING. BY THIS TIME...SOUTHERLY FLOW FROM THE GULF OF MEXICO ALONG WITH MID AND UPPER LEVEL MOISTURE FROM TROPICAL SYSTEM VANCE WILL DRIVE PRECIPITABLE WATER AMOUNTS GENERALLY ABOVE 1.5". DEEP LAYER MOISTURE CONTINUES TO INCREASE TUESDAY EVENING AS THE COLD FRONT MOVES SOUTHWARD. WITH PRECIPITABLE WATER VALUES PEAKING IN THE 1.75-NEAR 2" RANGE ACROSS THE EASTERN AND SOUTHWESTERN PORTIONS OF SOUTH CENTRAL TEXAS...HEAVY RAINFALL IS EXPECTED. WITH THIS IN MIND...WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF INTERSTATE 35 AND FOR AREAS ALONG AND SOUTH OF U.S. HIGHWAY 90. GIVEN THE MODELS LATEST TRENDS OF SLOWING THE UPPER LEVEL TROUGH...WE WILL RUN THE FLASH FLOOD FROM MIDNIGHT WEDNESDAY THROUGH NOON WEDNESDAY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... AS MENTIONED ABOVE...THE FORECAST MODELS ARE NOW TRENDING SLOWER WITH THE UPPER LEVEL TROUGH. THIS WILL RESULT IN AN INCREASE IN RAIN CHANCES ACROSS MOST AREAS ON WEDNESDAY. THE BETTER CHANCE FOR RAIN ON WEDNESDAY WILL BE CONFINED TO AREAS GENERALLY EAST/SOUTH OF A CARRIZO SPRINGS TO SAN ANTONIO TO HALLETTSVILLE LINE. THIS AREA WILL CONTINUE TO REMAIN IN PROXIMITY TO HIGHER MOISTURE LEVELS ALONG WITH FAVORABLE UPPER LEVEL JET DYNAMICS. WE ARE STILL EXPECTING AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED TOTALS UP TO 7 INCHES. THE AXIS OF HEAVIER RAINFALL TOTALS IS STILL UNCERTAIN...BUT TEND TO FAVOR A UVALDE TO SAN ANTONIO TO GIDDINGS LINE. AS MENTIONED ABOVE...THE FLASH FLOOD WATCH WILL RUN UNTIL NOON ON WEDNESDAY. WE STILL EXPECT RAINFALL ACROSS MUCH OF SOUTH CENTRAL TEXAS IN THE AFTERNOON HOURS...BUT THE FOCUS FOR HEAVY RAINFALL WILL SHIFT TO THE SOUTH AND EAST OF OUR REGION. MOISTURE LEVELS DECREASE SIGNIFICANTLY ON THURSDAY... BUT CAN/T RULE OUT A FEW LIGHT SHOWERS IN THE MORNING. WE/LL GO WITH A DRY FORECAST BEGINNING FRIDAY AND CONTINUING INTO MONDAY OF NEXT WEEK. WE DO EXPECT ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. SOUTHERLY FLOW IN THE LOW-LEVELS RETURNS BY LATE SUNDAY AND THIS WILL LEAD TO TEMPERATURES TRENDING UPWARD ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 78 57 62 55 / 20 50 100 70 30 AUSTIN BERGSTROM INTL AIRPORT 63 79 54 62 50 / 20 50 100 80 30 NEW BRAUNFELS MUNI AIRPORT 65 81 57 64 54 / 20 40 100 90 30 BURNET MUNI AIRPORT 65 75 52 61 50 / 20 70 100 50 20 DEL RIO INTL AIRPORT 67 74 54 63 52 / 20 70 90 60 40 GEORGETOWN MUNI AIRPORT 65 77 53 61 50 / 20 60 100 60 20 HONDO MUNI AIRPORT 64 76 52 61 48 / 20 50 100 90 40 SAN MARCOS MUNI AIRPORT 65 79 56 62 52 / 20 40 100 90 30 LA GRANGE - FAYETTE REGIONAL 65 80 60 65 56 / 20 50 90 90 30 SAN ANTONIO INTL AIRPORT 69 80 59 63 55 / 20 40 100 90 40 STINSON MUNI AIRPORT 67 81 59 66 55 / 20 40 100 90 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA... TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Nov 3, 4:24 AM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 424 AM CST MON NOV 3 2014 TXZ171>173-183>194-202>209-217>225-228-041030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 424 AM CST MON NOV 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LOW...COLD FRONT...AND MOIST AIR FROM THE GULF AND PACIFIC WILL PRODUCE WIDESPREAD RAIN TUESDAY AND WEDNESDAY. RAINFALL WILL AVERAGE 2 TO 4 INCHES...WHILE A FEW SPOTS COULD RECEIVE UP TO 7 INCHES. THE ENTIRE AREA HAS A THREAT OF HEAVY RAIN AND POTENTIAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOOD REPORTS FROM MIDDAY TUESDAY THROUGH SUNRISE THURSDAY.
Nearby
Flash Flood Watches in Texas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.